Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 7, NWS New York, NY

June 6, 2005Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 6, 2005, 3:01 PM EDT for Orange County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 3:01 PM EDT (19:01 UTC)
Expired
Jun 6, 2005, 3:45 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Orange County, NY

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 9:30 AM EDTSevere Thunderstorm WatchSPC9 hr
Jun 6, 1:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 061901
SVROKX
NYC071-061945-
/O.NEW.KOKX.SV.W.0007.050606T1901Z-050606T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
301 PM EDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK.

* UNTIL 345 PM EDT.

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF MILFORD...OR 15 MILES SOUTHWEST OF PORT JERVIS...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR PORT JERVIS BY 320 PM EDT.
  NEAR FINCHVILLE BY 330 PM EDT.
  NEAR OTISVILLE BY 335 PM EDT.
  5 MILES NORTHWEST OF MIDDLETOWN BY 345 PM EDT.

THE TOWN OF SCOTCHTOWN IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4129 7505 4114 7491 4144 7416 4169 7444

$$

GOODMAN
1 follow-up statement
000 
WWUS51 KOKX 061933
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
332 PM EDT MON JUN 6 2005

NYC071-061945-
/O.CON.KOKX.SV.W.0007.000000T0000Z-050606T1945Z/
ORANGE NY-
332 PM EDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ORANGE COUNTY UNTIL
345 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BULLVILLE...OR 9 MILES
NORTH OF MIDDLETOWN...AND MOVING NORTHEAST AT 35 MPH.

TOWNS IN THE PATH OF THIS STORM INCLUDE 
MIDDLETOWN...WARWICK...MAYBROOK...WALDEN...AND FLORIDA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4159 7421 4129 7450 4116 7425 4126 7410
      4137 7399 4155 7400

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:00 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 6, 2:00 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE UPTON NY
200 PM EDT MON JUN 6 2005

.18Z UPDATE...UPDATES FORTHCOMING FOR SVR TSTM WATCH 416 (EXPIRES
07/02Z) FOR NJ/NY PORTIONS OF CWA (EXCEPT SUFFOLK CO NY AND CT
COUNTIES).

18Z RAOB SHOULD BE AVBL SHORTLY...
&&

.14Z UPDATE...
AFD UPDATE FOR NEAR TERM (INCLUDING HYDROLOGY/MARINE/AVIATION)
CONCERNS ONLY.  NO CHANGES TO SHORT/LONG TERM DISCUSSIONS AS YET.
WILL ADDRESS THOSE TIME PERIODS IN THIS AFD THIS AFTERNOON.
&&

.NEAR TERM (THROUGH TONIGHT)...
BACKDOOR FRONT CREEPING TOWARD NE CWA...WINDS HAVE GONE 040 AT KIJD
AS OF 13Z AND ARE NE AT SEVERAL MESONET SITES IN NEW LONDON CO.  BIG
QUESTON IS JUST HOW MUCH FARTHER S WIL FRONT GET...MAXTS AND CLOUD
COVER WOULD BE MOST IN QUESTION.

BIGGER PROBLEM DU JOUR IS SEVERE WX THREAT.  MSAS SFC-BASED LIUS
ALREADY AOB 0C WESTERN 1/2 CWA (WHICH NOT SO COINCIDENTALLY IS WHERE
SPCS SLIGHT RISK IS)...WITH TDS INTO M-U60S AND TEMPS ROCKETING
UPWARD.  LEE SIDE TROF IN PLACE AND ALSO LOOKS LIKE ANOTHER WEAK SFC
TROF ACROSS CATSKILLS AND HUDSON VALLEY...BOTH COULD BE PRIME
LIFTING MECHANISMS FOR LATER IN THE DAY AS ATMOS CONTINUES TO COOK.
THINK THAT LEE SIDE TROF WOULD BE PRIMARY FOCUS...BUT WITH THIS
JUICY ATMOS...ALL WILL BE MONITORED.

WBZ HEIGHTS ON 12Z OKX SOUNDING JUST OVER 11K FT...BUT MODEL
SOUNDINGS DROP THEM DURING THE AFTERNOON A BIT AS ONE MIGHT EXPECT
WITH APPROACH OF MID LEVEL S/WV AND TROF.  SO...HAIL MAY BE A THREAT
AS WELL AS WINDS (PBZ LSR FROM 13Z HAD A SVR HAIL REPORT).  PWS
NEAR 1.50 SO WILL ALSO HAVE TO WATCH OUT FOR SOME HEAVY RAINERS.

SVR TSTM WATCH 413 ISSUED WITHIN PAST HOUR TO OUR N AND W...A
FURTHER HARBINGER OF THINGS TO COME.  ENHANCED WORDING ALREADY IN
TEXT PRODUCTS AND ONLY MINOR ADJUSTMENTS TO GRID/TEXT PRODUCTS
ANTICIPATED AT THIS TIME.  WILL ADJUST TEMP FIELDS AS NEEDED BASED
ON LATEST OBS TRENDS.

UPDATED SPSOKX REGARDING SEVERE WX POTENTIAL ISSUED BY 1500Z.
&&

.SHORT TERM (TUESDAY THROUGH WEDNESDAY)...
WITH THE SHORTWAVE PASSING THROUGH THE AREA WILL CONTINUE WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE MORNING TUESDAY.
THEN WILL LEAVE DRY AS THE WEAKENING COLD FRONT APPROACHES AND
PASSES THROUGH THE AREA 04Z TO 08Z WEDNESDAY. BEST DYNAMICS WITH THE
FRONT ARE TO THE NORTH.

RIDING BUILDS INTO THE AREA FROM THE NORTHWEST WEDNESDAY. SURFACE
WINDS SHIFT TO THE SOUTH TO SOUTHWEST AND WARM AIRMASS RETURNS. WILL
BE SLIGHTLY LESS HUMID BUT DAYTIME HIGHS WILL ONCE AGAIN BE IN THE
80S TO NEAR 90 SO WILL RAISE TEMPERATURES CONSIDERABLY TOWARD THE
MET NUMBERS.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
SUMMER PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD...WITH
A MEAN RIDGE OVER THE NORTHEAST. ATMOSPHERIC FLOW REMAINS WEST OR
SOUTHWEST...KEEPING US AT OR ON THE WARM SIDE OF NORMAL. WELL BE
DRY WED AND THU...BUT COULD SEE SOME SHOWERS OR THUNDERSTORMS TOWARD
THE END OF THE WEEK AS ANOTHER FRONT APPROACHES FROM THE WEST.
&&

.AVIATION...
SOUTHERLY FLOW CONTINUES TODAY AHEAD OF A TROUGH APPROACHING FROM
THE WEST. VSBYS WILL LIKELY BE VFR FOR THE MOST PART BUT HAZY
ATMOSPHERE WILL RESTRICT TO MVFR CONDITIONS AT TIMES...ESPECIALLY
WHEN SUN ELEVATIONS ARE FAIRLY LOW. CIGS WILL BE VFR TODAY AND THIS
EVENING OUTSIDE OF ANY CONVECTION...LOWERING TO IFR OR LOWER AS SOME
STRATUS AND FOG MOVE IN FROM THE SOUTH LATE AT NIGHT. OTHERWISE...
DEWPOINTS ALREADY IN THE MID-UPPER 60S WILL WORK IN CONCERT WITH
TEMPERATURES RISING WELL INTO THE 80S THIS AFTERNOON TO CREATE AN
INCREASINGLY UNSTABLE AIRMASS ACROSS THE LOCAL REGION...ESPECIALLY
OVER THE WESTERN 1/3 WHERE CAPE VALUES ARE LIKELY TO REACH 2000 J/KG
BY LATE IN THE DAY. THUNDERSTORMS WILL LIKELY FORM IN SHORT LINES
AND SHOULD REACH TO JUST WEST OF THE LOCAL REGION BY MID TO LATE
AFTERNOON. ALSO LOOKING AT SOME 30 TO 35 KT LOW LEVEL WINDS THIS
AFTERNOON. ALL THIS SHOULD PRESENT A GOOD CHANCE OF STRONG TO
LOCALLY SEVERE THUNDERSTORMS AROUND THE TERMINALS LATER TODAY INTO
THIS EVENING...ESPECIALLY WESTERN TERMINALS. SPC HAS THIS AREA OF
THE CWA UNDER A SLIGHT RISK OF SEVERE LATER TODAY. LOST OF HEATING
WITH SUNSET SHOULD RAPIDLY DECREASE THIS THREAT.
&&

.MARINE...
OUTSIDE OF ANY CONVECTION TODAY...SEAS AND NORMAL GRADIENT WINDS
SHOULD NOT PRESENT ANY PROBLEMS. STRONG TO LOCALLY SEVERE CONVECTION
LATE TODAY WILL PRESENT A HAZARDOUS TO MARINERS AND WILL BE
MONITORED CLOSELY. A TIGHTENING PRESSURE GRADIENT AND A SOUTHERLY
FETCH WILL INCREASE SEAS TO JUST AROUND SMALL CRAFT ADVISORY LEVELS
LATE TONIGHT AND TUESDAY BUT WILL HOLD OFF AT THIS TIME IN POSTING
THE ADVISORY. WILL REEXAMINE THIS WITH NEW GUIDANCE AND DECIDE ON
THIS WITH THE AFTERNOON PACKAGE. THINGS QUIET DOWN AGAIN FOR THE
REMAINDER OF THE WEEK AS A WEAKER GRADIENT COMES INTO PLAY.
&&

.HYDROLOGY...
THUNDERSTORM RAINFALL AMOUNTS OF A QUARTER TO A HALF INCH WILL BE
LIKELY...WITH LOCALLY 1-2 ESPECIALLY WITH STORMS ACROSS THE LOWER
HUDSON VALLEY...NE NJ...NYC...SW CT INTO WESTERN LI.  PONDING AND
FLOODING OF LOW LYING AREAS AND URBAN FLOODING POSSIBLE WITH THE
HEAVIER RAINFALL.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...SVR TSTM WATCH 416 TIL 07/02Z...NJZ002>006-011.
NY...SVR TSTM WATCH 416 TIL 07/02Z...NYZ067>077.
MARINE...SVR TSTM WATCH 416 TIL 07/02Z...ANZ355-335-338.
&&

REYNOLDS ET AL
Hazardous weather outlook, Jun 6, 12:57 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1257 PM EDT MON JUN 6 2005

ANZ330-071000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN LONG ISLAND SOUND.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE DEVELOPING THIS EVENING AND COULD BECOME
SEVERE...PRODUCING WIND GUSTS OVER 50 KNOTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

CTZ006>008-010>012-NYZ078>081-071000-
NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW HAVEN CT-
NORTHERN NEW LONDON CT-NORTHWEST SUFFOLK NY-SOUTHEAST SUFFOLK NY-
SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-SOUTHERN NEW LONDON CT-
SOUTHWEST SUFFOLK NY-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN LONG ISLAND AND
SOUTHEAST CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE DEVELOPING LATE THIS AFTERNOON INTO THIS
EVENING AND COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE
HAIL...HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAIN OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME IS POSSIBLE
WITH SOME OF THE THUNDERSTORMS. IF THIS OCCURS URBAN FLOODING WILL BE
LIKELY...ALONG WITH PONDING OF WATER ON ROADS AND IN LOW LYING AREAS.
THE THREAT OF SEVERE THUNDERSTORMS AND FLOODING WILL DIMINISH LATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

ANZ350-353-071000-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND OCEAN WATERS
EAST OF FIRE ISLAND INLET...OUT 20 NM.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE DEVELOPING THIS EVENING AND COULD BECOME
SEVERE...PRODUCING WIND GUSTS OVER 50 KNOTS AND LARGE HAIL.

A SMALL CRAFT ADVISORY FOR ROUGH SEAS MAY ALSO BE NEEDED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

ANZ335-338-355-CTZ005-009-NJZ002>006-011-NYZ067>077-071000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN WESTCHESTER NY-ORANGE NY-PUTNAM NY-
QUEENS NY-RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN WESTCHESTER NY-UNION NJ-WESTERN PASSAIC NJ-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK... NORTHEAST
NEW JERSEY AND SOUTHWEST CONNECTICUT...INCLUDING THE NEARBY COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
WARM AND HUMID WEATHER WILL CONTINUE TODAY. HEAT INDICES WILL RISE
INTO THE LOWER 90S FOR A COUPLE OF HOURS THIS AFTERNOON.

THUNDERSTORMS WILL BE DEVELOPING AFTER 4 PM AND COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND
DANGEROUS CLOUD TO GROUND LIGHTNING. HEAVY RAIN OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME IS POSSIBLE WITH SOME OF THE THUNDERSTORMS. IF
THIS OCCURS URBAN FLOODING WILL BE LIKELY...ALONG WITH PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS. THE THREAT OF SEVERE
THUNDERSTORMS AND FLOODING WILL DIMINISH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.

GOODMAN

In the hours before

Special weather statement, Jun 6, 12:34 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1234 PM EDT MON JUN 6 2005

CTZ005>012-NJZ002>006-011-NYZ067>081-062200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
1234 PM EDT MON JUN 6 2005

...SEVERE THUNDERSTORMS EXPECTED IN THE AREA LATE THIS AFTERNOON
AND TONIGHT...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA IS FORECASTING A
MODERATE RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
WIDESPREAD DAMAGING WINDS AND LARGE HAIL LATER TODAY AND TONIGHT.

THE AREAS MOST LIKELY TO EXPERIENCE THIS ACTIVITY INCLUDE THE LOWER
HUDSON VALLEY...NORTHEAST NEW JERSEY...NEW YORK CITY AND
SOUTHWEST CONNECTICUT.

SURROUNDING THE MODERATE RISK AREA...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WHICH INCLUDES SUFFOLK COUNTY NEW YORK AND THE
REST OF SOUTHERN CONNECTICUT.

A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO SHIFT EASTWARD FROM
EASTERN ONTARIO INTO WESTERN QUEBEC TODAY...WITH A TRAILING COLD
FRONT MOVING INTO WESTERN NEW YORK AND PENNSYLVANIA LATE THIS
AFTERNOON. A STRONG BELT OF WESTERLY FLOW IN THE MIDDLE AND UPPER
LEVELS OF THE ATMOSPHERE WILL BE SUPPORTIVE OF WIDESPREAD DAMAGING
WINDS INTO THIS EVENING. LARGE HAIL IS ALSO POSSIBLE.

PEOPLE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE WEATHER
SAFETY RULES. STAY TUNED TO RADIO...TELEVISION...AND NOAA ALL
HAZARDS RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER
TODAY...OR VISIT OUR WEB SITE AT WEATHER.GOV/OKX.

SKYWARN SPOTTER ACTIVATION WILL BE NECESSARY LATER THIS AFTERNOON.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:37 PM EDTSevere Thunderstorm WarningOKXRockland23 min
Jun 6, 3:38 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam52 min
Jun 6, 3:58 PM EDTSevere Thunderstorm WarningOKXRockland47 min
Jun 6, 4:03 PM EDTSevere Thunderstorm WarningOKXWestchester57 min
Jun 6, 4:15 PM EDTSevere Thunderstorm WarningOKXWestchester45 min

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.